starting on Lyrica

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

crooked river
Regular Member


Date Joined Jul 2008
Total Posts : 23
   Posted 8/2/2008 7:04 AM (GMT -7)   
In the past week, I noticed an increase in my neck and shoulder pain and saw my pcp yesterday. She examined me and said the muscles are as tight as a drum and diagnosed myofascitis (sp?). She wants me to start taking Lyrica (in addition to physical therapy), 50 mg 3 times a day, as a 2 week trial.
 
After reading the discussions here about Lyrica and weight gain, I'm reluctant to start. I worked my tail off losing 35 lbs a couple of years ago (pre-fibro), quit smoking a year ago and gained about 15 lbs.
 
I'm also worried about the side effects. I know that the first two weeks can be hell as your body gets used to the drug, and I'm not sure I want to go through that, coupled with the possible weight gain.
 
I suppose the only thing I can do is try it. If anyone has words of wisdom, I'd appreciate hearing them :)
Nancy
 
Fibromyalgia, type II diabetes, COPD
Cymbalta, Tramadol, Flexeril, Avandia, Metformin, Advair
 
What do we live for, if not to make life less difficult for each other? TS Eliot
 


Marlee2
Veteran Member


Date Joined Aug 2007
Total Posts : 6067
   Posted 8/2/2008 7:35 AM (GMT -7)   
Nancy, maybe we can combine some of these threads on lyrica and weight gain so we aren't answering the same question on several different post. Diane started one yesterday and I'm sure she wouldn't mind you posting your concerns on it.
 
I've not tried lyrica.
 
Thanks!!!
 
luv and hugs
Marlee
Forum Moderator Fibromyalgia
 
Fibro,Sjogrens, Anxiety, Gastroparesis, IBS, Gastritis, Allergies, High Blood Pressure, Low Blood Sodium and Osteoarthritis
 
Amitriptyline, Celexa, Xanax, Synthroid, Zyrtec, Micardis, Spironalactone, Tylenol, Reglan, Lidoderm Patches and Tramadol
 
Co Q 10, Super B Complex, Extra B12, Multi vitamin


ericsmom
Veteran Member


Date Joined Jan 2007
Total Posts : 1042
   Posted 8/2/2008 7:36 AM (GMT -7)   

Good morning crooked river,

I posted the lyrica/weight gain site that I found yesterday, and like you I am very apprehensive.  Now...after 5 yrs on prednisone, I was told that I was very fortunate to only have gained 15 lbs in 5 yrs, whereas many many other people have gained a whole lot more than that!!!  I am nervous about the lyrica,(if you check the site addy I posted on my lyrica and weight gain thread), these people are talking massive weight gain, for example, one person claims they gains 8 lbs in a week, another claimed 60 lbs in 3 months.  I think that it's not just a matter of watching what you eat (according to pfizer), it is something in this drug that prohibits the body from burning calories.

So...I have had 24 hours to think about it,and still no decision.  If you find something positive about this topic, please share...I just dont know what to do. Apparently even after coming off the drug, people are struggling to lose the excess weight, makes me wonder if perhaps Lyrica does permanent damage to our bodies ability to burn calories? Now I am just gettting paranoid tongue

Hope you are having a decent start to your morning

Diane


Fibromyagia, R/A, Diabetes, Atrial Fib, depression

folic acid, metformin, diamicron, bisoprolol, fenofibrate, pantoloc, wellbutrin, propafenone, ibprofen, warfarin, methotrexate


Some people dream of angels, I held one in my arms

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 4:40 AM (GMT -7)
There are a total of 2,732,003 posts in 300,981 threads.
View Active Threads


Who's Online
This forum has 151148 registered members. Please welcome our newest member, Cary Breef.
193 Guest(s), 2 Registered Member(s) are currently online.  Details
lynbrez, Goat Girl


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer